Virginia, 2016Winter Weather in Virginia, February 12, 2016
February 12, 2016 · NWS AKQ · 3 events in 3 counties and zones
Low pressure moving northeast just off the North Carolina coast produced between one half inch and one inch of snow across portions of southeast Virginia.
Every event with a place to put it; 2 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 3
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Low pressure moving northeast just off the North Carolina coast produced between one half inch and one inch of snow across portions of southeast Virginia.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wakefield, VA wrote its last area forecast discussion before the first event at Feb 12, 10:43 AM EST, 17 minutes earlier.
Area forecast discussion, Feb 12, 10:43 AM EST, 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WAKEFIELD VA
1043 AM EST FRI FEB 12 2016
.SYNOPSIS...
LOW PRESSURE DEVELOPS ALONG THE SOUTHEAST COAST THIS
MORNING...LIFTING NORTHEAST OFF THE NORTH CAROLINA AND VIRGINIA
COASTS LATER THIS AFTERNOON INTO TONIGHT. ARCTIC HIGH PRESSURE
BUILDS IN FOR THE UPCOMING WEEKEND...RESULTING IN THE COLDEST
TEMPERATURES SO FAR THIS YEAR. ANOTHER STORM SYSTEM WILL IMPACT
THE REGION EARLY NEXT WEEK.
&&
.NEAR TERM /THROUGH TONIGHT/...
LATEST SFC ANALYSIS DEPICTS DEVELOPING LOW PRESSURE ALONG A
STATIONARY BOUNDARY JUST OFF THE SC COAST THIS MORNING. RADAR
RETURNS DEPICTING CONVECTION AROUND THE NW PERIPHERY OF THE LOW.
RADAR RETURNS OVER THE LOCAL AREA ARE ELEVATED AND NOT REACHING THE
GROUND AS THE SUB CLOUD LAYER REMAINS QUITE DRY THANKS TO HIGH
PRESSURE CENTERED OVER THE LOCAL AREA. HOWEVER...THE LATEST RETURNS
ARE ALREADY INDICATING WHERE THE HEAVIEST SNOW BAND WILL LIKELY SET
UP...ACROSS SE VA/NE NC. ALOFT...LATEST GOES WATER VAPOR IMAGERY AND
RAOB PLOTS DEPICT SHORTWAVE ENERGY OVER THE MID MS VALLEY/TN VALLEY.
THIS SHORTWAVE DIGS INTO THE SOUTHEAST STATES THRU THE MORNING
HOURS...WITH HEIGHT FALLS FURTHER DEEPENING THE SFC LOW OFF THE SC
COAST. THIS WILL LIKELY PUSH THE HEAVIEST SNOW BAND SWWD
SLIGHTLY...WITH THE ADDED DYNAMICS DEEPENING THE MOISTURE FIELDS.
THIS IS HANDLED WELL IN THE BUFR SOUNDINGS AND ISENTROPIC FIELDS.
EXPECT SNOW TO BEGIN FALLING BY LATE MORNING TO AROUND NOON ACROSS
NE NC/EXTREME SE VA...SPREADING NWD THRU EARLY AFTERNOON. STILL
REMAINS QUITE A BIT OF MODEL/ENSEMBLE SPREAD WITH REGARDS TO
QPF...WHICH WILL OF COURSE HAVE IMPACTS ON TOTAL SNOWFALL. TAKING A
BLEND OF THE FAVORED SHORT TERM GUIDANCE STILL YIELDS A QPF FORECAST
SIMILAR TO 24 HOURS AGO. THUS THE HEAVIEST AMOUNTS OF 10-15:1
SNOWFALL IS STILL FAVORED OVER NE NC AROUND THE ALBEMARLE SOUND.
AMOUNTS OF 2-4 INCHES ARE STILL EXPECTED...WITH SOME BANDING
EXPECTED AS NAM12 DEPICTS BEST FRONTOGENESIS ACROSS THAT REGION THIS
AFTERNOON. WOULD NOT BE SURPRISED TO SEE SOME LOCALIZED 5 INCH
AMOUNTS. AMOUNTS TAPER OFF TO 1 TO 3 INCHES INTO HAMPTON ROADS AND
TOWARDS SOUTHAMPTON AND ISLE OF WIGHT COUNTIES. BASED ON
AFOREMENTIONED QPF DISCREPANCIES...THERE STILL REMAINS A QUESTION OF
HOW FAR NORTH LIGHT SNOW WILL SPREAD. HIGH PRESSURE SLIDES OFFSHORE
AS THE LOW DEEPENS AND LIFTS ALONG THE COAST EARLY AFTERNOON.
ASSOCIATED SUBSIDENCE WILL PUSH OFFSHORE AS BETTER FORCING ARRIVES
OVER CENTRAL VA. MOISTURE IS NOT AS DEEP INTO CENTRAL VA...BUT
THERMAL PROFILES/CROSS SECTIONS STILL INDICATE HIGH RH/ICE IN THE
SNOW GROWTH ZONE WITH PLENTY OF OMEGA. BASED ON THE STRENGTH OF THE
UPPER LEVELS...STILL THINKING THIS WILL BE ENOUGH FOR LIGHT SNOW
INTO THE TRI-CITIES AND RICHMOND AREA. HOWEVER...SNOWFALL AMOUNTS
WILL TAPER OFF TO LESS THAN HALF AN INCH TOWARDS RICHMOND DUE TO
SHORT DURATION. COLD SURFACE/ROADWAYS WILL ALLOW ANY SNOW THAT FALLS
TO ACCUMULATE ON THE ROADWAYS...SO DRIVING WILL STILL BE IMPACTED.
FARTHER NORTHWEST OF RICHMOND COULD SEE JUST A DUSTING.
TEMPS WILL STRUGGLE TO WARM INTO THE MID 30S TODAY THANKS TO
ABUNDANT CLOUD COVER AND PRECIP.
SNOW COMES TO AN END THIS EVENG/EARLY TNGT...AS THE SFC LO PUSHES
WELL ENE OF THE MID-ATLC CST AND THE ARCTIC BOUNDARY PUSHES THRU THE
REGION. CLEARING SW TO NE LATE TONIGHT WITH LOWS FALLING INTO THE
TEENS TO LOW 20S.
&&
.SHORT TERM /SATURDAY THROUGH SUNDAY/...
CLOSED UPPER LOW/ENERGY ASSOCIATED WITH THE POLAR VORTEX DIGS
OVER NEW ENGLAND SATURDAY. ~1040MB ARCTIC HIGH PRESSURE BUILDS
OVER THE MIDWEST...USHERING IN THE COLDEST AIR MASS OF THE SEASON
FOR THE UPCOMING WEEKEND. WINDY SAT WITH NW WINDS GENERALLY 15 TO
25 MPH WITH GUSTS OF 30 TO 40 MPH (STRONGER NEAR THE COAST AND
OVER THE EASTERN SHORE). HIGHS SAT FORECAST TO WARM ONLY INTO THE
MID 20S NW TO LOW 30S SE (-2 STD DEV) UNDER A SUNNY TO MOSTLY
SUNNY SKY. WIND CHILL VALUES WILL BE IN THE TEENS...RESULTING IN A
RAW/COLD/WINDY DAY. TEMPS PLUMMET INTO THE SINGLE DIGITS TO LOW
TEENS SAT NIGHT. WINDS DECOUPLE INLAND AS THE HIGH BUILDS INTO THE
REGION...BUT WIND CHILLS STILL FORECAST IN THE SINGLE DIGITS
INLAND TO 0 TO 8 BELOW NRN NECK TO THE ERN SHORE. THE HIGH CENTERS
OVER THE LOCAL AREA SUNDAY WITH NLY WINDS 5 TO 10 MPH. SLIGHTLY
COLDER SUN WITH DECREASED MIXING. HIGHS GENERALLY IN THE MID/UPPER
20S (-2 STD DEV) UNDER A SUNNY TO MOSTLY SUNNY SKY.
&&
.LONG TERM /SUNDAY NIGHT THROUGH THURSDAY/...
HIGH PRESSURE SHIFTS TOWARD NEW ENGLAND SUNDAY NIGHT WITH ATTENTION
TURNING TO A DEVELOPING SYSTEM OVER THE DEEP SOUTH MONDAY. THERE
REMAINS PLENTY OF UNCERTAINTY WITH RESPECT TO THE DETAILS...ALTHOUGH
THE 11/12Z NUMERICAL GUIDANCE IS TRENDING SLOWER...AND WARMER FOR
MONDAY NIGHT AND ESPECIALLY TUESDAY. THE 11/12Z GFS CONTINUES TO
SHOW SOME LIGHT PCPN MONDAY AS A NRN STREAM TROUGH SWINGS ACROSS THE
AREA. THIS WOULD MAINLY FALL AS SN OR SN/IP...WITH A TRANSITION TO
RA CLOSER TO THE COAST BY AFTERNOON. SUBSTANTIAL WARMING ALOFT WOULD
GENERALLY RESULT IN A TRANSITION TO RA MONDAY NIGHT...ASIDE FROM THE
FAR NW WHERE MIXED PCPN COULD PERSIST INTO TUESDAY MORNING WITH AN
IN-SITU WEDGE IN PLACE. THE LATEST DATA SCOURS OUT THE WEDGE BY
AFTERNOON WITH P-TYPE BECOMING RA EVEN IN THE FAR NW. DRYING OCCURS
MIDWEEK IN THE WAKE OF THE DEPARTING SYSTEM...WITH A NRN STREAM WAVE
CLIPPING THE AREA LATE IN THE PERIOD. THIS WILL BRING ANOTHER SHOT
OF COOLER AIR AS CANADIAN HIGH PRESSURE BUILDS INTO THE AREA
THURSDAY/THURSDAY NIGHT.
HIGHS MONDAY WILL LIKELY STRUGGLE TO GET OUT OF THE LOW 30S ALONG
AND W OF I-95...WHILE COASTAL LOCATIONS WARM INTO THE UPPER 30S TO
LOW 40S. TEMPERATURES REMAIN STEADY MONDAY EVENING AND BEGIN TO RISE
OVERNIGHT EVENTUALLY WARMING INTO THE 40S TO LOW 50S TUESDAY. HIGHS
WEDNESDAY ARE FORECAST TO REACH THE MID 40S TO LOW 50S...FOLLOWED BY
LOW 40S NE...TO UPPER 40S SW THURSDAY. MORNING LOWS ARE FORECAST TO
BE IN THE UPPER 20S TO MID 30S WEDNESDAY MORNING.
&&
.AVIATION /14Z FRIDAY THROUGH TUESDAY/...
CHALLENGING FORECAST LATER TODAY AS THE LATEST HIGH RES DATA KEEPS
THE FA DRY THRU 18Z AND SHOWS MOST OF THE SGNFCNT MSTR WITH THIS
CSTL LOW HUGS THE OUTER BANKS WITH LTL IN THE WAY OF SPRT/QPF FOR
SGNFCNT ACCUMS ACROSS SERN VA AND POINTS TO THE NW. THUS...VFR
CNDTNS WILL BE MAINTAINED THRU 18Z. BROUGHT SN INTO ECG/ORF AND
PHF ARND 21Z WITH A 2-3 HR PRD OF MDT SNOW PSBL BY 00Z WHICH IS
WHERE ANY ACCUMLS WUD OCCUR. KEPT A SNPL MIX AT ECG AS SNDGS DO
SHOW SOME MARINE INFLUENCES OCCURRING BEFORE PCPN ENDS. LTST DATA
INDCTG THAT MOST PCPN REMAINS EAST OF SBY...BUT DID KEEP A 4 HR
PRD OF LGHT SNOW THERE THIS EVE. DATA ALSO SPRTG A PSBL SNOW SHWR
ACROSS NRN MOST CNTYS WITH THE ACTUAL ARCTIC FRNT AS IT CROSSES
THE RGN TONITE. MVFR CIGS XPCTD WITH THE SNOW BUT IFR VSBYS ARE
LIKELY IN ANY HEAVIER SNOW BANDS. LOW DP TMPS/DRY AIRMASS OVR THE
PIEDMONT SHUD PREVENT ANYTHING MORE THAN SCT FLURRIES AT RIC.
OUTLOOK...GUSTY NW WINDS DEVELOP SATURDAY MORNING. VFR AND DRY
WEATHER WILL PREVAIL THROUGH SUNDAY NIGHT. PCPN DEVELOPS MONDAY AS
THE NEXT WEATHER SYSTEM APPROACHES FROM THE SW. PCPN BEGINS AS
SNOW UNDER A HIGH PRESSURE RIDGE BUT THIS BREAKS DOWN AND WARMER
AIR WORKS IN AND CHANGES SNOW TO RAIN FROM SE TO NW.
RAIN CONTINUES INTO TUESDAY AS LOW PRESSURE MOVES ACROSS THE AREA.
DRY WEATHER RETURNS WEDNESDAY.
&&
.MARINE...
NO HEADLINES TODAY AS THE MARINE AREA WINDS WILL GNRLY BE AOB 15KTS
AHEAD OF AN AREA OF LOW PRS PROGGED TO MOVE OFF THE CAROLINA COAST
TONIGHT. ALTHOUGH THIS LOW WILL NOT BRING ANY WIND RELATED MARINE
HEADLINES...THE ASSCTD PCPN WILL BRING REDUCED VSBYS IN SNOW/SLEET
OF VARYING INTENSITIES LATE THIS AFTRN AND EVE.
AS THE LOW LIFTS TO THE NE FRIDAY NIGHT A STRONG ARCTIC COLD FRONT
WILL PASS ACROSS THE REGION WITH STRONG CAA DEVELOPING LATE FRIDAY
NIGHT AND CONTINUING THROUGH SATURDAY INTO SATURDAY NIGHT AS ARCTIC
HIGH PRESSURE BUILDS IN FROM THE NW. A NW WIND WILL AVERAGE 25-30KT
WITH FREQUENT GUSTS OF 35-40KT OVER THE OCEAN AND BAY. SEAS BUILD TO
5-8FT WITH 4-5 FT WAVES IN THE BAY. GALE FLAGS HAVE BEEN RAISED FOR
LATE TONIGHT THRU SATURDAY NIGHT. FOR THE RIVERS AND SOUND...WIND
SPEEDS HAVE BEEN CAPPED AT HIGH-END SCA AT THIS TIME.
EXPANDED THE FREEZING SPRAY WINDOW TO INCLUDE SAT...SAT NITE AND SUN
MORN GIVEN FCSTD WND SPEEDS / GUSTS COMBINED WITH AIR TMPS BELOW 30
DEGREES. LIMITED THE FREEZING SPRAY TO THE MORE OPEN CHES BAY AND
CSTL WATER AREAS. PER COORD WITH PHL...HOISTED FREEZING SPRAY ADVSRY
FOR THIS TIME FRAME AS WELL. THIS MEANS LIGHT TO MDT ACCUMULATION OF
ICE CAN BE EXPECTED ON VESSELS.
THE WIND WILL DIMINISH SUNDAY INTO SUNDAY NIGHT AS THE HIGH SETTLES
ACROSS THE AREA. LOW PRESSURE APPROACHES FORM THE SW EARLY NEXT
WEEK.
&&
.TIDES/COASTAL FLOODING...
STRONG NW FLOW ASSOCIATED WITH AN ARCTIC COLD FRONT COULD PRODUCE
BLOW-OUT TIDES / LOW WATER ADVISORIES SATURDAY AFTERNOON AND NIGHT.
&&
.AKQ WATCHES/WARNINGS/ADVISORIES...
MD...NONE.
NC...WINTER WEATHER ADVISORY UNTIL MIDNIGHT EST TONIGHT FOR
NCZ012>014.
WINTER STORM WARNING UNTIL MIDNIGHT EST TONIGHT FOR NCZ015>017-
030>032-102.
VA...WINTER WEATHER ADVISORY UNTIL MIDNIGHT EST TONIGHT FOR VAZ092-
093-095>098-100-523>525.
MARINE...FREEZING SPRAY ADVISORY FROM 7 AM SATURDAY TO NOON EST SUNDAY
FOR ANZ630>632-634-650-652-654-656.
GALE WARNING FROM 4 AM SATURDAY TO 4 AM EST SUNDAY FOR
ANZ630>632-634-650-652-654-656-658.
FREEZING SPRAY ADVISORY FROM 7 PM SATURDAY TO NOON EST SUNDAY
FOR ANZ658.
SMALL CRAFT ADVISORY FROM 4 AM SATURDAY TO 4 AM EST SUNDAY FOR
ANZ633-635>638.
&&
SYNOPSIS...TMG
NEAR TERM...SAM
SHORT TERM...SAM/TMG
LONG TERM...AJZ
AVIATION...MPR
MARINE...MPR
TIDES/COASTAL FLOODING...Hazardous weather outlook, Feb 12, 9:30 AM EST, 1 hour 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WAKEFIELD VA
930 AM EST FRI FEB 12 2016
NCZ012>014-VAZ092-093-095>098-100-523>525-131430-
NORTHAMPTON NC-HERTFORD-GATES-SOUTHAMPTON-ISLE OF WIGHT-
NORFOLK/PORTSMOUTH-SUFFOLK-CHESAPEAKE-VIRGINIA BEACH-NORTHAMPTON VA-
YORK-NEWPORT NEWS-HAMPTON/POQUOSON-
930 AM EST FRI FEB 12 2016
...WINTER WEATHER ADVISORY IN EFFECT UNTIL MIDNIGHT EST TONIGHT...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR INTERIOR NORTHEAST NORTH
CAROLINA...INTERIOR SOUTHEAST VIRGINIA...SOUTH HAMPTON ROADS
VIRGINIA...THE EASTERN SHORE OF VIRGINIA AND THE PENINSULA OF
SOUTHEAST VIRGINIA.
.DAY ONE...TODAY AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
WINTER WEATHER ADVISORY.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
AN ARCTIC AIRMASS WILL OVERSPREAD THE REGION THIS WEEKEND. LOW
TEMPERATURES SATURDAY NIGHT ARE FORECAST TO DROP INTO THE LOWER
TEENS...WITH WIND CHILLS DROPPING TO 0 TO 5 ABOVE.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
NCZ015>017-030>032-102-131430-
PASQUOTANK-CAMDEN-INLAND CURRITUCK-BERTIE-CHOWAN-PERQUIMANS-
OUTER BANKS CURRITUCK-
930 AM EST FRI FEB 12 2016
...WINTER STORM WARNING IN EFFECT UNTIL MIDNIGHT EST TONIGHT...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR COASTAL NORTHEAST NORTH
CAROLINA AND THE NORTHERN OUTER BANKS OF NORTH CAROLINA.
.DAY ONE...TODAY AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
WINTER STORM WARNING.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
AN ARCTIC AIRMASS WILL OVERSPREAD THE REGION THIS WEEKEND. LOW
TEMPERATURES SATURDAY NIGHT ARE FORECAST TO DROP INTO THE LOWER
TEENS...WITH WIND CHILLS DROPPING TO 0 TO 5 ABOVE.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
VAZ087>089-131430-
GREENSVILLE-SUSSEX-SURRY-
930 AM EST FRI FEB 12 2016
THIS HAZARDOUS WEATHER OUTLOOK IS FOR INTERIOR SOUTHEAST VIRGINIA.
.DAY ONE...TODAY AND TONIGHT.
LIGHT SNOW WILL OVERSPREAD THE AREA EARLY THIS AFTERNOON...AND
CONTINUE INTO EARLY THIS EVENING. ACCUMULATIONS OF ONE HALF INCH
TO ONE INCH ARE POSSIBLE.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
AN ARCTIC AIRMASS WILL OVERSPREAD THE REGION THIS WEEKEND. LOW
TEMPERATURES SATURDAY NIGHT ARE FORECAST TO DROP INTO THE SINGLE
DIGITS TO LOWER TEENS...WITH WIND CHILLS DROPPING TO 0 TO 5
ABOVE.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
VAZ065>067-077>086-090-514-516-518-520-522-131430-
MECKLENBURG-LUNENBURG-NOTTOWAY-NORTHUMBERLAND-LANCASTER-BRUNSWICK-
DINWIDDIE-PRINCE GEORGE-CHARLES CITY-NEW KENT-GLOUCESTER-MIDDLESEX-
MATHEWS-JAMES CITY-EASTERN CHESTERFIELD-EASTERN HENRICO-
EASTERN KING WILLIAM-EASTERN KING AND QUEEN-EASTERN ESSEX-
930 AM EST FRI FEB 12 2016
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL VIRGINIA...EAST
CENTRAL VIRGINIA...SOUTH CENTRAL VIRGINIA...THE MIDDLE PENINSULA OF
VIRGINIA...THE NORTHERN NECK OF VIRGINIA AND THE PENINSULA OF
SOUTHEAST VIRGINIA.
.DAY ONE...TODAY AND TONIGHT.
LIGHT SNOW OR FLURRIES WILL OVERSPREAD THE AREA THIS AFTERNOON...AND
END BY EARLY THIS EVENING. ACCUMULATIONS WILL GENERALLY RANGE FROM
A DUSTING TO LESS THAN ONE HALF INCH.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
AN ARCTIC AIRMASS WILL OVERSPREAD THE REGION THIS WEEKEND. LOW
TEMPERATURES SATURDAY NIGHT ARE FORECAST TO DROP INTO THE SINGLE
DIGITS TO LOWER TEENS...WITH WIND CHILLS DROPPING TO 0 TO 5 ABOVE.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
MDZ021>025-VAZ099-131430-
DORCHESTER-WICOMICO-SOMERSET-INLAND WORCESTER-MARYLAND BEACHES-
ACCOMACK-
930 AM EST FRI FEB 12 2016
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE LOWER EASTERN SHORE OF
MARYLAND AND THE EASTERN SHORE OF VIRGINIA.
.DAY ONE...TODAY AND TONIGHT.
LIGHT SNOW OR FLURRIES WILL OVERSPREAD THE AREA LATE THIS
AFTERNOON...AND CONTINUE INTO THIS EVENING. ACCUMULATIONS OF ONE
HALF INCH TO ONE INCH ARE POSSIBLE.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
AN ARCTIC AIRMASS WILL OVERSPREAD THE REGION THIS WEEKEND. LOW
TEMPERATURES SATURDAY NIGHT ARE FORECAST TO DROP INTO THE SINGLE
DIGITS TO LOWER TEENS...WITH WIND CHILLS DROPPING TO 5 BELOW TO 5
ABOVE.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
VAZ048-060>062-064-068-069-075-076-509>513-515-517-519-521-131430-
FLUVANNA-PRINCE EDWARD-CUMBERLAND-GOOCHLAND-CAROLINE-AMELIA-POWHATAN-
WESTMORELAND-RICHMOND-WESTERN LOUISA-EASTERN LOUISA-WESTERN HANOVER-
EASTERN HANOVER-WESTERN CHESTERFIELD-WESTERN HENRICO-
WESTERN KING WILLIAM-WESTERN KING AND QUEEN-WESTERN ESSEX-
930 AM EST FRI FEB 12 2016
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL VIRGINIA...EAST
CENTRAL VIRGINIA...THE MIDDLE PENINSULA OF VIRGINIA...THE NORTHERN
NECK OF VIRGINIA AND THE PIEDMONT OF CENTRAL VIRGINIA.
.DAY ONE...TODAY AND TONIGHT.
LIGHT SNOW OR FLURRIES WILL OVERSPREAD THE AREA THIS AFTERNOON...AND
END BY EARLY THIS EVENING. ACCUMULATIONS WILL GENERALLY RANGE FROM
A DUSTING TO LESS THAN ONE HALF INCH.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
AN ARCTIC AIRMASS WILL OVERSPREAD THE REGION THIS WEEKEND. LOW
TEMPERATURES SATURDAY NIGHT ARE FORECAST TO DROP INTO THE SINGLE
DIGITS TO LOWER TEENS...WITH WIND CHILLS DROPPING TO 0 TO 5 ABOVE.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
MINNICK
Winter Weather, Virginia Beach
- When
- February 12, 11:00 AM EST to 7:00 PM EST
- Where
- Virginia Beach forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 36.738, -76.005 (the zone’s center; the record gives no point)
Snowfall totals were generally between 0.5 inch and 1 inch across the City of Virginia Beach. City of Virginia Beach reported 1.0 inch of snow.
Winter Weather, Norfolk
- When
- February 12, 11:00 AM EST to 7:00 PM EST
- Where
- Norfolk forecast zone
- Reported by
- COOP Observer
Snowfall totals were generally between 0.5 inch and 1 inch across the Cities of Norfolk and Portsmouth. Pennsytown reported 0.7 inch of snow. Cradock reported 0.6 inch of snow.
Winter Weather, Sussex
- When
- February 12, 11:00 AM EST to 7:00 PM EST
- Where
- Sussex forecast zone
- Reported by
- NWS Employee
- Coordinates
- 36.922, -77.262 (the zone’s center; the record gives no point)
Snowfall totals were generally between 0.5 inch and 1 inch across the county. WFO Wakefield reported 0.7 inch of snow.
- Winter Weather
- Snow, sleet or freezing rain below warning levels that still caused disruption, damage or casualties.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Dense Fog in California, February 12 to 13, 20162 deaths · 8 events
- Lake-Effect Snow in New York, February 12 to 13, 2016$51,000 · 4 events
- Winter Weather in North Carolina, February 12, 201610 events
- Dense Fog in California, February 12 to 13, 20169 events
- Winter Weather in Tennessee, February 12, 20167 events
- Winter Storm in North Carolina, February 12, 20167 events
- High Surf in California, February 12 to 14, 20166 events
- Lake-Effect Snow and Winter Weather in Michigan, February 12 to 13, 20164 events
- Blizzard in Alaska, February 12 to 14, 20164 events
- Heavy Snow in Tennessee, February 12, 20164 events
- Heavy Rain in Idaho, February 12 to 19, 20163 events
- Heavy Snow in Maine, February 12 to 14, 20162 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 618409, 618411, 618412.